Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 683, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 15, 2017, 3:23 PM CDT for Cleveland County, Oklahoma County, Oklahoma. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2017, 3:23 PM CDT (20:23 UTC)
- Expired
- Jul 15, 2017, 4:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cleveland County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 20 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 3:50 PM CDT | TSTM WND GST 59 | 2 Sw Moore, OK | |
| Jul 15, 3:51 PM CDT | TSTM WND GST 65 | 2 Sw Moore, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 959 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
420
WUUS54 KOUN 152023
SVROUN
OKC027-109-152100-
/O.NEW.KOUN.SV.W.0683.170715T2023Z-170715T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
323 PM CDT SAT JUL 15 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southwestern Oklahoma County in central Oklahoma...
Northwestern Cleveland County in central Oklahoma...
* Until 400 PM CDT
* At 323 PM CDT, a severe thunderstorm was located over southern
Oklahoma City, or near Valley Brook, moving southeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Oklahoma City, Norman, Moore, Midwest City, Del City, Spencer,
Valley Brook, Stanley Draper Lake, Tinker Air Force Base, Forest
Park, Lake Aluma and Smith Village.
This includes the following highways...
Interstate 35 between mile markers 111 and 132.
Interstate 40 between mile markers 146 and 159.
Interstate 44 between mile markers 111 and 120.
Interstate 240 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3524 9733 3523 9755 3526 9756 3529 9756
3530 9758 3544 9764 3556 9739
TIME...MOT...LOC 2023Z 337DEG 10KT 3539 9749
HAIL...<.75IN
WIND...60MPH
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:09 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 15, 2:09 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Norman OK 209 PM CDT Sat Jul 15 2017 .DISCUSSION... Isolated showers and a few thunderstorms are expected over western Oklahoma until around sunset today in the very moist and hot environment. Overnight, some thunderstorms and rain are expected to move southeast from western Kansas across a larger part of western Oklahoma, ending after sunrise in southwest Oklahoma. This will be along a weak surface trough and weak upslope flow in the thermodynamically favorable environment. Beyond Sunday, rain chances decrease everywhere and the heat increases. By the middle of next week temperatures will again be above seasonable normals in the very humid atmosphere. A strong upper high will range across the central and southern plains, more or less, east to west. This will keep the westerlies far removed from Oklahoma and the heat here. Rain chances remain very low beyond next week. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 93 72 93 / 20 20 20 20 Hobart OK 73 94 73 95 / 30 30 10 10 Wichita Falls TX 74 94 73 95 / 30 20 10 10 Gage OK 70 91 71 94 / 30 30 10 10 Ponca City OK 71 92 71 93 / 10 10 10 0 Durant OK 75 93 72 92 / 20 10 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 14/09
Hazardous weather outlook, Jul 15, 11:56 AM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1156 AM CDT Sat Jul 15 2017 OKZ004>048-050>052-TXZ083>090-161700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1156 AM CDT Sat Jul 15 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Scattered showers and thunderstorms are possible through tonight across mainly the western half of Oklahoma. No organized severe weather is expected but gusty winds could be possible with the strongest storms. Heavy rain will also be a concern through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Showers and thunderstorms will remain possible Sunday, mainly across portions of western Oklahoma and western north Texas. Gusty winds and heavy rain will be the main concerns. Low thunderstorm chances are also forecast for parts of the area Wednesday and Thursday afternoons. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 15, 3:18 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
318 PM CDT SAT JUL 15 2017
OKZ014-021>023-034>038-152115-
Kiowa OK-Tillman OK-Roger Mills OK-Washita OK-Caddo OK-Beckham OK-
Greer OK-Comanche OK-Jackson OK-
318 PM CDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR Kiowa...north central Tillman...
southeastern Roger Mills...western Washita...southwestern Caddo...
eastern Beckham...northeastern Greer...northwestern Comanche and
northeastern Jackson Counties Until 415 PM CDT...
AT 317 PM CDT, strong thunderstorms were along a line extending from
9 miles south of Cheyenne to 3 miles east of Cooperton, moving north
at 10 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Elk City, Sayre, Hobart, Cheyenne, Cache, Elgin, Granite, Burns Flat,
Apache, Snyder, Sentinel, Mountain View, Dill City, Canute, Lone
Wolf, Mountain Park, Medicine Park, Indiahoma, Carter and Roosevelt.
This includes the following highways...
Interstate 40 between mile markers 22 and 45.
Interstate 44 near mile marker 48, and between mile markers 50
and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3569 9975 3481 9824 3458 9869 3459 9914
3545 9977
TIME...MOT...LOC 2014Z 161DEG 10KT 3548 9968 3489 9880
MBSSpecial weather statement, Jul 15, 3:20 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 320 PM CDT SAT JUL 15 2017 OKZ025-028-029-152115- Oklahoma OK-Cleveland OK-McClain OK- 320 PM CDT SAT JUL 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Oklahoma... northwestern Cleveland and northwestern McClain Counties Until 415 PM CDT... AT 320 PM CDT, a strong thunderstorm was located over southern Oklahoma City, moving southeast at 10 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Oklahoma City, Norman, Moore, Midwest City, Del City, Newcastle, Noble, Spencer, Nicoma Park, Goldsby, Valley Brook, Tinker Air Force Base, Stanley Draper Lake, southwestern Lake Thunderbird, Forest Park, Lake Aluma, Smith Village, The Capitol, The Fairgrounds and Will Rogers Airport. This includes the following highways... Interstate 35 between mile markers 106 and 133. Interstate 40 between mile markers 143 and 162. Interstate 44 between mile markers 109 and 122. Interstate 240 between mile markers 1 and 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3515 9727 3517 9755 3546 9766 3558 9736 TIME...MOT...LOC 2018Z 337DEG 10KT 3539 9749 MBS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:18 PM CDT | Special Weather Statement | OUN | Kiowa | 57 min |
| Jul 15, 3:20 PM CDT | Special Weather Statement | OUN | Cleveland, Oklahoma | 55 min |
| Jul 15, 3:42 PM CDT | Special Weather Statement | OUN | Canadian | 33 min |
| Jul 15, 3:50 PM CDT | Special Weather Statement | OUN | Stephens | 25 min |
| Jul 15, 4:00 PM CDT | Special Weather Statement | OUN | Cleveland | 30 min |
| Jul 15, 4:04 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 41 min |
| Jul 15, 4:13 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 47 min |
| Jul 15, 4:17 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 43 min |
| Jul 15, 4:31 PM CDT | Areal Flood Advisory | OUN | Cleveland | 3 hr |
| Jul 15, 4:40 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 50 min |
| Jul 15, 4:42 PM CDT | Special Weather Statement | OUN | Roger Mills | 33 min |
| Jul 15, 4:44 PM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Jul 15, 4:45 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 45 min |
| Jul 15, 4:55 PM CDT | Special Weather Statement | OUN | Canadian | 35 min |
| Jul 15, 5:10 PM CDT | Special Weather Statement | OUN | Roger Mills | 20 min |
| Jul 15, 5:12 PM CDT | Special Weather Statement | OUN | Custer | 18 min |
| Jul 15, 5:16 PM CDT | Special Weather Statement | OUN | Woodward | 29 min |
| Jul 15, 5:17 PM CDT | Areal Flood Advisory | OUN | Canadian, Oklahoma | 3 hr |
| Jul 15, 5:21 PM CDT | Special Weather Statement | OUN | Roger Mills | 24 min |
| Jul 15, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 40 min |
| Jul 15, 5:25 PM CDT | Special Weather Statement | OUN | McClain | 35 min |
| Jul 15, 5:34 PM CDT | Special Weather Statement | OUN | Roger Mills | 26 min |
| Jul 15, 5:47 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 18 min |
| Jul 15, 5:54 PM CDT | Special Weather Statement | OUN | Grady | 36 min |
| Jul 15, 5:55 PM CDT | Special Weather Statement | OUN | Garvin | 35 min |
| Jul 15, 5:58 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 32 min |
| Jul 15, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 33 min |
| Jul 15, 6:04 PM CDT | Special Weather Statement | OUN | Ellis | 26 min |
| Jul 15, 6:12 PM CDT | Special Weather Statement | OUN | Dewey | 33 min |
| Jul 15, 6:13 PM CDT | Special Weather Statement | OUN | Custer | 32 min |
| Jul 15, 6:16 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 29 min |
| Jul 15, 6:28 PM CDT | Special Weather Statement | OUN | Garvin, Grady | 32 min |
| Jul 15, 6:31 PM CDT | Special Weather Statement | OUN | Woodward | 29 min |
| Jul 15, 6:46 PM CDT | Special Weather Statement | OUN | Dewey | 29 min |
| Jul 15, 6:49 PM CDT | Areal Flood Advisory | OUN | Garvin, Grady, McClain | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.